Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 18, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Nov 27, 2009, 6:06 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2009, 6:06 AM EST (11:06 UTC)
- Expired
- Nov 27, 2009, 10:48 AM EST
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
377 WHUS73 KAPX 271106 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 606 AM EST FRI NOV 27 2009 LHZ347-348-271600- /O.UPG.KAPX.SC.Y.0088.000000T0000Z-091127T1600Z/ /O.NEW.KAPX.GL.W.0018.091127T1106Z-091127T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 606 AM EST FRI NOV 27 2009 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ349-LMZ323-342-344>346-LSZ321-272115- /O.EXT.KAPX.SC.Y.0088.000000T0000Z-091127T2200Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 606 AM EST FRI NOV 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345-346-LMZ341-LSZ322-271600- /O.CON.KAPX.SC.Y.0088.000000T0000Z-091127T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 606 AM EST FRI NOV 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
622 WHUS73 KAPX 271548 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1048 AM EST FRI NOV 27 2009 LHZ347-348-272200- /O.CAN.KAPX.GL.W.0018.000000T0000Z-091127T1600Z/ /O.EXA.KAPX.SC.Y.0088.000000T0000Z-091127T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1048 AM EST FRI NOV 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ322-271700- /O.CAN.KAPX.SC.Y.0088.000000T0000Z-091127T1600Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1048 AM EST FRI NOV 27 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-346-LMZ341-272200- /O.EXT.KAPX.SC.Y.0088.000000T0000Z-091127T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1048 AM EST FRI NOV 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ349-LMZ323-342-344>346-LSZ321-272200- /O.CON.KAPX.SC.Y.0088.000000T0000Z-091127T2200Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1048 AM EST FRI NOV 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 27, 5:17 AM EST, 49 minutes earlier.
Area forecast discussion, Nov 27, 5:17 AM EST, 49 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE GAYLORD MI
517 AM EST FRI NOV 27 2009
.SYNOPSIS.../ISSUED AT 517 AM/
AFTER SOME LINGERING LIGHT LAKE EFFECT SNOW SHOWERS TODAY... HIGH
PRESSURE BUILDING INTO THE REGION SHOULD PROVIDE DRY CONDITIONS
THROUGH AT LEAST SATURDAY EVENING. THE NEXT LOW PRESSURE SYSTEM WILL
MOVE THROUGH SUNDAY...WITH JUST A TOUCH OF LIGHT RAIN OR SNOW. COLD
AIR FLOWS IN BEHIND THIS SYSTEM FOR NEXT WEEK...WITH SEVERAL PERIODS
OF LAKE EFFECT SNOW POSSIBLE.
MSB
&&
.SHORT TERM.../ISSUED AT 458 AM/...TODAY
UPPER LOW CONTINUING TO LIFT EAST OF LAKE HURON EARLY THIS
MORNING WHILE BACK EDGE OF DEFORMATION/WEAK H8-H7 THERMAL
ADVECTIONS NEARLY GONE NOW FROM NE LOWER. THERE ARE SOME RESIDUAL
MID LEVEL CLOUDS STILL WRAPPING AROUND OVER THE LES BANDS. SECONDARY
SHEARED OUT SHORTWAVE THAT EARLIER ENHANCED LAKE EFFECT BANDING
ACROSS SW LOWER MICHIGAN IS NOW SOUTH OF THE AREA. THUS...SYNOPTIC
FORCING IS ALMOST VACANT...AND WE ARE LOOKING AT MOVING INTO MORE
OF A PURE LES SCENARIO OVER THE NEXT FEW HOURS WITH COLDEST OF H8
TEMPS (-8C) JUST NOW OVER LAKE MICHIGAN. THE BEST OF THIS OVERLAKE
INSTABILITY IS NOW DEVELOPING OVER THE REGION...WITH GOOD CYCLONIC
LOW LEVEL FLOW AND SUFFICIENT LOW LEVEL MOISTURE TO PRODUCE OUR
CURRENT LAKE EFFECT BANDING ACROSS WESTERN CHIP/MACK AND BEST
FETCH ACROSS NW LOWER.
INTO THE DAY...PREVIOUS FORECASTER THOUGHTS CERTAINLY HOLD...WITH
INCREASING SUBSIDENCE/LOWERING INVERSION...LOSS OF MOISTURE ABOVE
-5C...WARMING/MODIFYING H8 TEMPS...MIXING OUT OF THE BOUNDARY
LAYER...AND INCREASING ANTICYCLONIC FLOW WITH ADVANCING SFC HIGH
PRESSURE. HOWEVER...AND TO NO REAL SURPRISE HERE...THIS TRANSITION
WILL BE A TAD SLOWER. WILL USE CURRENT RADAR TO GOVERN POP
FORECAST...BUT WILL KEEP TREND OF DIMINISHING LES THROUGH THE DAY
TO JUST SOME FLURRIES IN THE AFTERNOON FOR NRN LOWER (IN AXIS OF
COLDEST LOW LEVEL AIR...POORER FETCH AND MILDER H8 TEMPS ACROSS
EASTERN UPPER WILL SHUT THINGS DOWN FIRST). STILL THINK BY LATE
AFTERNOON...JUST DEALING WITH LAKE CLOUDS AND TRAPPED STRATO CU
ELSEWHERE. NOT CONFIDENT IN PARTLY CLOUDY IN ANY AREA...AND WILL
GO WITH MOSTLY CLOUDY. FINALLY...PRECIP TYPES MAY WAVER BETWEEN
FROZEN AND LIQUID ALONG THE COASTS...BUT THIS OF LITTLE
CONCERN...AS ANY ACCUMS ANYWHERE WILL BE NEGLIGIBLE. TEMPS WILL
RISE INTO THE UPPER 30S TO LOWER 40S...SOME MIDDLE 30S ON THE
HIGHER TERRAIN. SMD
&&
.LONG TERM.../ISSUED AT 458 AM/...TONIGHT AND BEYOND
TONIGHT AND SATURDAY...PRETTY QUIET WEATHER. MID LEVEL HEIGHT
RISES AND APPROACHING SFC RIDGE. STRATO CU MAY BE STUBBORN TO
LEAVE...AND COULD LINGER IN MANY AREAS THROUGH THIS EVENING.
HOWEVER...THIS IS NOT TOO MUCH OF A CONCERN FOR THE SKY
FORECAST...AS MID AND UPPER LEVEL MOISTURE IN WAA REGIME OUT TO
THE WEST WILL ALREADY BE PUSHING INTO THE REGION THIS EVENING.
HAVE GONE MOSTLY CLOUDY ALL AREAS THROUGH SATURDAY MORNING. MAYBE
SATURDAY AFTERNOON THIS CLOUD CAN THIN OUT ENOUGH FOR A PARTLY
CLOUDY FORECAST. LOWS IN THE MIDDLE TO UPPER 20S WITH HIGHS
SATURDAY MAINLY IN THE LOWER HALF OF THE 40S.
SATURDAY NIGHT...WEAK SFC TROUGH ARRIVES FROM THE WEST...WHILE A
RELATIVELY LIGHT SOUTHERLY FLOW ADVECTS LOW LEVEL MOISTURE INTO
OUR RETREATING COLD AIR MASS. MODELS STILL SHOWING POTENTIAL
DRIZZLE CONCERNS...JUST WONDER IF THE MODELS ARE OVER EMPHASIZING
THE MOISTURE. LOTS OF LOW TO MID 20S TDS ACROSS THE ENTIRE
CENTRAL CONUS. KEPT FORECAST CONTINUITY WITH THE DRIZZLE
IDEA...BUT WITH LOWS DROPPING AROUND THE FREEZING MARK...MADE IT A
CHANCE OF DRIZZLE OR FREEZING DRIZZLE.
SUNDAY AND LATER PERIODS...POSITIVELY TILTED NRN STREAM SHORTWAVE
TROUGH WITH WEAK TO MODEST QG FORCING...WITH BEST MOISTURE
ADVECTING INTO THE OHIO VALLEY AND MISSING US. AS THIS SYSTEM
ARRIVES...COLDER AND COLDER AIR POURS INTO THE REGION. INCREASED
CHANCES OF SEEING PRECIPITATION...BUT AMOUNTS WILL BE LIGHT. MANY
SRN AREAS WILL START WITH A CHANCE OF RAIN...WITH RAIN AND SNOW
NORTH. PRECIP TYPE GRADUALLY CHANGES OVER TO SNOW WITH TIME AND
SHOWED THAT IN GRAPHICS. BEHIND THIS SYSTEM...AT LEAST THROUGH
MONDAY...THERE ARE A COUPLE OF WEAKER SHORTWAVES ARRIVING WITH H8
TEMPS DROPPING TO -8C TO -9C. MORE CONFIDENT IN THE DEVELOPMENT OF
LES...BUT DOESNT LOOK LIKE ANYTHING TOO SIGNIFICANT ATTM AS
SYNOPTIC SUPPORT WILL LIKELY BE WEAK/MINIMAL.
MODEL GO IN DIFFERENT DIRECTIONS AFTER MONDAY...MADE ONLY COSMETIC
CHANGES TO THE FORECAST TO BETTER MESH WITH SURROUNDING
NEIGHBORING OFFICES. SMD
&&
.MARINE.../ISSUED AT 458 AM/
TIGHTER PRESSURE GRADIENT AND INCREASING INSTABILITY OVER THE
GREAT LAKES THIS EARLY MORNING HAS ALLOWED FOR GALE FORCE GUSTS
ALONG THE COASTAL CONVERGENCE REGIONS FROM THE STRAITS TO PRESQUE
ISLE. HAVE ISSUED GALE WARNINGS THROUGH 11AM. ALL OTHER AREAS ARE
SEEING 25-30KT GUSTS...AND WILL THROUGH THIS MORNING. SMALL CRAFTS
WILL CONTINUE TO AT LEAST 11AM...AND EXTENDED SOME NEARSHORES
THROUGH 5PM DUE TO CHOPPY WAVES. SMALL CRAFT CONDITIONS EXPECTED
ALONG THE LAKE HURON NEARSHORES TONIGHT AS WINDS MAY STILL GUST TO
25 KNOTS INTO AT LEAST THE EVENING...ALONG WITH CHOPPY WAVES.
WINDS TAPER OFF BY SATURDAY MORNING WITH ARRIVAL OF SFC RIDGE OF
HIGHER PRESSURE. NO OTHER FUTURE WIND CONCERNS SEEN UNTIL MAYBE
TUESDAY. SMD
&&
.AVIATION.../ISSUED AT 1240 AM/...VALID FOR 06Z TAFS
LOW PRESSURE CENTERED ACROSS NRN LAKE HURON WILL SLOWLY WEAKEN AND
MOVE EASTWARD INTO ONTARIO BY FRIDAY. REMAINING WRAP-AROUND PRECIP
WITH THIS SYSTEM WILL SLOWLY WORK EASTWARD AND WEAKEN ACROSS NRN
LOWER MICHIGAN WITH PRECIP ENDING AT APN AROUND 09Z. AT TVC/PLN...
COLDER AIR FILTERING INTO THE REGION WILL GET THE LAKE EFFECT
MACHINE GOING TONIGHT...WITH LAKE SNOW SHOWERS PRIMARILY IMPACTING
THE TVC TERMINAL SITE. LAKE SNOW SHOWER ACTIVITY EXPECTED TO
DIMINISH ON FRIDAY.
CEILING HEIGHTS STILL A BIT PROBLEMATIC. GENERALLY MVFR ANTICIPATED
AT TVC/PLN THROUGH TONIGHT...IMPROVING TO VFR ON FRIDAY. APN MAY
CONTINUE TO SEE PERIODS OF IFR CIGS THROUGH THE NIGHT AS DEEPER
MOISTURE SLOWLY ROTATES THROUGH THE REGION.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LMZ341.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-
342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LHZ345-346.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LHZ349.
GALE WARNING UNTIL 11 AM EST THIS MORNING FOR LHZ347-348.
LS...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LSZ322.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LSZ321.
&&Hazardous weather outlook, Nov 27, 5:03 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 503 AM EST FRI NOV 27 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 503 AM EST FRI NOV 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALE FORCE WIND GUSTS WILL CONTINUE OVER PORTIONS OF THE NEARSHORE WATERS OF LAKE HURON THIS MORNING. SEE LATEST MARINE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.